Thunderstorm Wind, Garfield
- When
- July 26, 12:10 PM MST to 12:20 PM MST
- Where
- Garfield County, Rifle Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.533, -107.717
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 26, 2:14 AM MST, 9 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 314 AM MDT WED JUL 26 2006 .SHORT TERM (TODAY THROUGH THURSDAY NIGHT)... TRAILING EDGE OF THE SHORTWAVE WHICH FLATTENED HIGH PRESSURE OVER THE AREA CONTINUED TO GENERATED A FEW SHOWERS AND THUNDERSTORMS OVER THE WESTERN SAN JUAN MOUNTAINS EARLY THIS MORNING. MEANWHILE... TO THE NORTH AND NORTHWEST...PARTIAL CLEARING WAS THE RULE TO THE REAR OF THE TROF AXIS. TODAY-TONIGHT: LINGERING EFFECTS OF THE SHORTWAVE MENTIONED ABOVE WILL LIKELY KEEP ISOLATED SHOWERS AND TSTMS GOING OVER THE SOUTHERN MOUNTAINS EARLY THIS MORNING. OTHERWISE...INCREASED INSOLATION AS COMPARED TO YESTERDAY WILL LEAD TO BETTER HEATING. AMPLE RESIDUAL MOISTURE IN PLACE...SO EXPECT ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING TIME PERIOD. NAM INDICATED SHORTWAVE NOW OVER THE PACIFIC NORTHWEST WILL IMPACT THE NORTH THIS EVENING. EXTRAPOLATION OF THIS FEATURE SEEMED TO CONFIRM THE NAM FORECAST SO INCREASED TSTM COVERAGE OVER THE NORTHERN PLATEAU OF COLORADO. HIGHS...AS ALLUDED TO ABOVE...WILL BE WARMER THAN YESTERDAY IN THE ABSENCE OF MORNING CLOUD COVER OVER THE NORTHERN TWO-THIRDS OF THE CWFA. DRIER AIR WILL BEGIN TO ADVECT OVER THE NORTH LATER TONIGHT BRINGING AN END TO ANY CHANCE OF LATE NIGHT CONVECTION...THOUGH SOUTH MAY SEE SOME ISOLATED STORMS. THURSDAY-THURSDAY NIGHT: DRY AIR WILL CONTINUE TO PUSH ACROSS THE AREA FROM THE NORTH ALONG WITH SLIGHTLY COOLER AIR. EARLY SUNSHINE COMBINED WITH RESIDUAL MOISTURE IN THE SOUTHERN MOUNTAINS AND ALONG THE CONTINENTAL DIVIDE IN THE CENTRAL MOUNTAINS WILL RESULT IN SCATTERED DIURNAL STORMS. A FEW OF THESE STORMS WILL PUSH OVER THE LOWER ELEVATIONS FROM MID AFTERNOON TO MID-EVENING IN LIGHT NORTH FLOW. AFTERNOON HIGHS WILL CONTINUE AT ABOVE NORMAL LEVELS WITH READINGS EXPECTED TO BE NEAR THOSE FORECAST FOR TODAY. DIURNAL COOLING...CONTINUE DRY AIR ADVECTION AND A LACK OF UPWARD FORCING WILL END MOIST CONVECTION BY MIDNIGHT. GOOD CLEARING EXPECTED LATE SO OVERNIGHT LOWS SHOULD BE A BIT COOLER. .LONG-TERM (FRIDAY THROUGH WEDNESDAY)... MODELS CONTINUE TO KEEP LARGE HIGH PRESSURE CELL OVER CO/UT BORDER THROUGH FRIDAY. BY SATURDAY THE CENTER WILL BEGIN TO SHIFT EASTWARD...WITH A MOIST SOUTHWEST FLOW ALOFT ON TAP FOR SUNDAY. QUITE A BIT OF MOISTURE IS FORECAST TO STREAM INTO THE AREA ON SUNDAY AND MONDAY. IT ALSO REMAINS TO BE SEEN AS TO HOW MUCH (IF ANY) MOISTURE WILL BE ENTRAINED INTO THE FLOW FROM TROPICAL STORM EMILIA...NOW DYING OF THE SOUTHERN COAST OF BAJA CALIFORNIA. AS MENTIONED IN THE PREVIOUS DISCUSSION...A FAIRLY TIGHT THETA-E GRADIENT LOOKS TO SET UP OVER THE FORECAST AREA. THIS SETS THE STAGE FOR THE POSSIBILITY OF THUNDERSTORMS WITH HEAVY RAIN. DAYTIME TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH SATURDAY... WITH A DECREASE TO NEAR NORMAL CONDITIONS SUNDAY THROUGH TUESDAY WITH THE INCREASED CLOUD COVER. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && NL/BA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT WED JUL 26 2006 COZ001>014-017>023-UTZ022>025-027>029-271200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT MOUNTAIN AREAS WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING WITH ISOLATED STORMS IN THE LOWER VALLEYS. THESE STORMS WILL GENERATE FREQUENT DANGEROUS LIGHTNING...GUSTY OUTFLOW WINDS TO 40 MPH...ALONG WITH LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXPECT SCATTERED SHOWERS AND THUNDERSTORMS OVER HIGHER TERRAIN EACH AFTERNOON AND EVENING WITH ISOLATED THUNDERSTORMS OVER THE LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. NL
The Grand Junction radar (KGJX), 68 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524324.